Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 20, 2005, 6:21 PM MDT for Morrill County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 20, 2005, 7:03 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:48 PM MDT | HAIL 0.88 | Broadwater, NE | DIME TO NICKEL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 210023 SVRCYS NEC123-210100- /O.NEW.KCYS.SV.W.0049.050621T0021Z-050621T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 621 PM MDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 700 PM MDT * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED ABOUT 12 MILES EAST NORTHEAST OF BRIDGEPORT...OR 27 MILES SOUTH OF ALLIANCE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROADWATER BY 645 PM MDT IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4183 10277 4182 10333 4161 10334 4148 10267 $$ RE
2 follow-up statements
000 WWUS55 KCYS 210036 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT MON JUN 20 2005 NEC123-210100- /O.CON.KCYS.SV.W.0049.000000T0000Z-050621T0100Z/ MORRILL NE- 635 PM MDT MON JUN 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR CENTRAL MORRILL COUNTY... AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BROADWATER...OR ABOUT 30 MILES SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROADWATER BY 655 PM MDT IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4183 10277 4182 10333 4161 10334 4148 10267 $$ RE
000 WWUS55 KCYS 210103 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT MON JUN 20 2005 NEC123-210112- /O.EXP.KCYS.SV.W.0049.000000T0000Z-050621T0100Z/ MORRILL NE- 702 PM MDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY EXPIRED AT 700 PM MDT... A NEW WARNING FOR SOUTHEAST MORRILL AND NORTHEAST CHEYENNE COUNTIES IS NOW IN EFFECT UNTIL 745 PM MDT. LAT...LON 4183 10277 4182 10333 4161 10334 4148 10267 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:05 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 2:05 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT MON JUN 20 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... STRONG INSTABILITY AXIS PERSISTING ACROSS NEBRASKA COUNTIES NORTHEAST INTO CONVERSE COUNTY. A LIGHT NORTHEAST BREEZE IS KEEPING DEWPOINTS INTO THE UPPER 60S TO NEAR 70 IN THESE AREAS. AN OUTFLOW BOUNDARY FROM MORNING CONVECTION IN SOUTH DAKOTA HAS PUSHED SOUTH INTO THE NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS WELL...CLOSING IN ON ALLIANCE. UPPER LEVEL HIGH PRESSURE HAS KEPT THINGS CAPPED FOR THE MOST PART. ONE LONE STORM DEVELOPED ON COVERGING OUTFLOWS JUST EAST OF AREA...EAST OF CHADRON. MORE CONVECTION TRYING TO FORM OVER BLACK HILLS. THIS AREA WILL HAVE TO BE WATCHED ON LATER SHIFTS. THESE STORMS COULD DRIFT SOUTH ALONG BOUNDARY AND CLIP THE CHADRON AREA LATER THIS EVENING. TUESDAY AND TUESDAY NIGHT STILL LOOKING FAIRLY DRY WITH RIDGING HOLDING ON...DID INTRODUCE AN ISOLATED STORM CHANCE IN THE SOUTHERN MOUNTAINS. BY WEDNESDAY...UPPER HIGH BEGINS TO DRIFT SOUTHEAST. MODELS ADVERTISING INCREASE IN MOISTURE WITH WEAK UPPER LEVEL IMPULSES RIDING UPPER SOUTHWEST FLOW WILL INTERACT WITH LIS OF -2 TO -4. HAVE INTRODUCED CONVECTION BY WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTH AS ADVERTISED BY NAM. OTHERWISE...TEMPERATURES WILL REMAIN HOT...WITH LOWER ELEVATION 90S COMMON. .LONG TERM...FOR THUR...UPPER HIGH WILL BE CENTERED OVER NRN TX. SOME MID LEVEL MOISTURE WRAPPING AROUND THE HIGH PRESSURE WILL MOVE OVER THE AREA...RESULTING IN A SLIGHT CHANCE FOR THUNDERSTORMS. FOR FRIDAY...UPPER TROUGH WILL BE ALONG THE WEST COAST AS THE UPPER HIGH MOVES EAST TO THE MISSISSIPPI VALLEY. MID LEVEL MOISTURE WILL CONTINUE OVER THE AREA AND WITH THE BREAK DOWN OF THE UPPER HIGH OVER THE CWA...WILL MENTION A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FOR THE AREA. ON SAT...SW FLOW CONTS ALOFT AS WEST COAST TROUGH MOVES INLAND. A SHORT WAVE MOVING THROUGH THE FLOW AND OVER THE FORECAST AREA WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS THE CWA. SW FLOW CONTS ALOFT SUN AS THE UPPER TROUGH OVER THE WESTERN U.S. FORMS AN UPPER LOW OVER THE PAC NW. DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE...RESULTING IN DRY AND HOT CONDITIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FRIEDERS LONG TERM....CYS
Hazardous weather outlook, Jun 20, 5:14 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 514 AM MDT MON JUN 20 2005 NEZ001>003-019>021-054-055-WYZ059>070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 514 AM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:00 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.